Change search
ReferencesLink to record
Permanent link

Direct link
Stratification of full rank polynomial matrices
Umeå University, Faculty of Science and Technology, Department of Computing Science. (UMIT)
Umeå University, Faculty of Science and Technology, Department of Computing Science. Umeå University, Faculty of Science and Technology, High Performance Computing Center North (HPC2N). (UMIT)
Department of Mathematical Engineering, Université catholique de Louvain.
2013 (English)In: Linear Algebra and its Applications, ISSN 0024-3795, E-ISSN 1873-1856, Vol. 439, no 4, 1062-1090 p.Article in journal (Refereed) Published
Abstract [en]

We show that perturbations of polynomial matrices of full normal-rank can be analyzed viathe study of perturbations of companion form linearizations of such polynomial matrices.It is proved that a full normal-rank polynomial matrix has the same structural elements asits right (or left) linearization. Furthermore, the linearized pencil has a special structurethat can be taken into account when studying its stratification. This yields constraintson the set of achievable eigenstructures. We explicitly show which these constraints are.These results allow us to derive necessary and sufficient conditions for cover relationsbetween two orbits or bundles of the linearization of full normal-rank polynomial matrices.The stratification rules are applied to and illustrated on two artificial polynomial matricesand a half-car passive suspension system with four degrees of freedom.

Place, publisher, year, edition, pages
Elsevier, 2013. Vol. 439, no 4, 1062-1090 p.
Keyword [en]
polynomial matrices, matrix pencils, linearization, perturbations, stratification, closure hierarchy, cover relations, StratiGraph
National Category
Computational Mathematics Computer Science
Research subject
Numerical Analysis; Automatic Control
URN: urn:nbn:se:umu:diva-71154DOI: 10.1016/j.laa.2012.12.013OAI: diva2:622289
Swedish Foundation for Strategic Research , A3 02:128
Available from: 2013-05-21 Created: 2013-05-21 Last updated: 2013-11-21Bibliographically approved

Open Access in DiVA

fulltext(1163 kB)87 downloads
File information
File name FULLTEXT01.pdfFile size 1163 kBChecksum SHA-512
Type fulltextMimetype application/pdf

Other links

Publisher's full text

Search in DiVA

By author/editor
Johansson, StefanKågström, Bo
By organisation
Department of Computing ScienceHigh Performance Computing Center North (HPC2N)
In the same journal
Linear Algebra and its Applications
Computational MathematicsComputer Science

Search outside of DiVA

GoogleGoogle Scholar
Total: 87 downloads
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 139 hits
ReferencesLink to record
Permanent link

Direct link